MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS B 221 6 SYSTEM; BLOOD GAS ANALYZER

ROCHE DIAGNOSTICS COBAS B 221 6 SYSTEM; BLOOD GAS ANALYZER
Catalog Number 03337154001
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The last maintenance was performed on (b)(6) 2023.On (b)(6) 2023 and on (b)(6) 2023, qc results showed increased k values.On (b)(6) 2023 the customer changed the fill port and cleaned an instrument part.The investigation is ongoing.
 
Event or Problem Description
We received an allegation about discrepant results for 1 patient's samples tested with potassium (k) on a cobas b221 6 omni s6 system.On (b)(6) 2023 the following results were obtained: sample 1 (type unknown) at 12:57 p.M.Resulted in 3.78 mmol/l.Sample 2 (arterial) at 12:59 p.M.Resulted in 10.87 mmol/l.Sample 3: a new sample was taken (arterial) at 2:22 p.M.And resulted in 4.23 mmol/l.Sample 4 at 2:24 p.M.The result was more than 20 mmol/l (accompanied with a data flag).Sample 5 at 3:22 p.M.The result was more than 20 mmol/l (accompanied with a data flag).Sample 6 (serum) was tested on a different analyzer at 2:31 p.M.And resulted in 4.4 mmol/l.Sample 7: a new sample was taken (type unknown) at 2:35 p.M.And resulted in 12.56 mmol/l.Sample 8: a new sample was taken (type unknown) at 3:43 p.M.And resulted in 11.92 mmol/l.Sample 9 (serum) was tested on a different b221 analyzer at 5:53 p.M.And resulted in 3.9 mmol/l.Sample 10 was tested on a different b221 analyzer at 6:26 p.M.And resulted in 4.0 mmol/l.Sample 11: the same blood sample was then tested at 6:28 p.M.And resulted in 3.2 mmol/l.It is unknown at this time if samples 9 and 10 were repeat measurements from one of the first 5 samples.Different staff members were taking the blood samples.
 
Additional Manufacturer Narrative
No questionable results were reported outside the laboratory.The customer stated that the instrument went through a deep clean and all suitable parts were replaced.Based on the data no analyzer and/or spare part consumable issues were found.The investigation determined that the alleged sample was already hemolyzed when it was detected by the analyzer.The root cause for this issue was unclear, however, it is consistent with a pre-analytical handling issue.The investigation did not identify a product problem.No further issues were reported afterward.

Brand Name
COBAS B 221 6 SYSTEM
Common Device Name
BLOOD GAS ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key17563443
Report Number1823260-2023-02664
Device Sequence Number6940161
Product Code CHL
UDI-Device Identifier04015630018345
UDI-Public04015630018345
Combination Product (Y/N)Y
Initial Reporter CountryUK
PMA/510(K) Number
K032311
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03337154001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/22/2023
Supplement Date Received by Manufacturer11/03/2023
Initial Report FDA Received Date08/17/2023
Supplement Report FDA Received Date11/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HIGH DOSE VASOPRESSORS
Patient SexUnknown